Coming off birth control pills

by Theresa
(California)

My name is Theresa and I am glad I found this website. Last February I decided to come off birth control. Almost immediately I suffered hair loss - Major hair shed! I went to my dermatologist that said once my hormones straightened out the hair shedding would subside. At the six month mark, with no decrease in shedding, my general practitioner placed me back on birth control to see if the hair shedding would subside, hoping my hormones would balance. My hormones went crazy! In August I quit the pill. I needed to figure my hormones out!

After much research, I realized the first birth control pill I was on for four years was high in androgenetic activity. The second pill I was on was supposed to be hair friendly but my hair loss only increased. After finding a doctor who would do some hormone testing this past month, I have been diagnosed with PCOS and a progesterone level of 5 at day 21 of a 28 day cycle. I think this is what is aggravating my hair loss because my estrogen to progesterone is out of whack. My doctor also thinks I have excess estrogen - clotty periods, sore breasts in the middle of my cycle, PMS.

I am hoping the progesterone cream helps. I do not want to use birth control pills because I think they kicked off this mess in the first place.

Does anyone have an idea what the minimal amount of how much progesterone should I use? Mine is 20 mg.

Thanks,
Theresa

Comments for Coming off birth control pills

Click here to add your own comments

Jan 09, 2014
More info
by: Theresa

My blood result are as follows:

Estradiol: 110
Progesterone: 5.4 ng
Total testosterone: 54.85 ng

These were taken at day 21 of my cycle. I attempted to figure out my ratio which I believe is 5:1. Is this correct and if so, is it good or bad? Thanks!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...